Category: 

What are the Signs of an Advil&Reg; Overdose?

Article Details
  • Written By: Lainie Petersen
  • Edited By: Melissa Wiley
  • Last Modified Date: 05 December 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
The mongoose was introduced to Hawaii in order to kill rats, but mongooses hunt in the day, while rats are nocturnal.  more...

December 7 ,  1941 :  Japanese bombers attack Pearl Harbor.  more...

An Advil® overdose can manifest several types of symptoms, including gastrointestinal distress, neurological disturbances, and vision or hearing problems. Other signs of an Advil® overdose include difficulty breathing and minimal or no urine production. Some, but not all, of these symptoms can be present in somebody who has taken too much Advil®. If an overdose is suspected, it is important to contact emergency services or a poison control center for advice and treatment.

The active ingredient in Advil® is ibuprofen, part of a class of medications known as non-steroidal anti-inflammatory drugs. It is commonly found in many over-the-counter remedies as well as some prescription medicines. As ibuprofen is so accessible to the general public and is a common ingredient in so many remedies, both accidental and intentional overdoses can occur. Fortunately, if an Advil® overdose victim receives medical treatment quickly, which may involve the administration of laxatives or activated charcoal by health care professionals, he can be expected to make a full recovery.

Digestive symptoms of an Advil® overdose may include vomiting, nausea, and stomach cramps. Some overdose victims may also experience intestinal or stomach bleeding. These gastrointestinal symptoms may be accompanied by visual or auditory disturbances such as blurred vision or a ringing sound in the ears. The victim may develop a rash, begin sweating profusely, or may have difficulty breathing. If the kidneys are affected, the victim may not produce any urine.

Ad

Neurological symptoms of an Advil® overdose can be varied. A victim may suffer a headache, experience dizziness, and appear unsteady on his feet. Depending on the victim and the severity of the overdose, he may appear agitated or drowsy. In some cases, the victim may also become incoherent or confused and be difficult to understand. This can make it difficult to determine the cause of his symptoms or get his cooperation for receiving medical treatment. The victim may also lose consciousness or even slip into a coma.

If you suspect someone has overdosed on Advil® and she can still communicate, it is often helpful if you can get some information from her such as the amount of Advil® that she took as well as when she took it. If the patient took other drugs along with the Advil®, including alcohol, it is important that health care professionals be told of this. If an overdose victim is unable to communicate or the situation seems extremely serious, contact emergency services even if you are unsure about the details of the overdose.

Ad

You might also Like

Recommended

Discuss this Article

discographer
Post 3

If someone has overdosed on Advil or suspects of overdosing, it's important that someone remain with him or her. Ibuprofen has blood thinning effects which can result in low blood pressure. So someone who overdosed on Advil may feel light-headed and may swoon as a result. This is dangerous because it's possible to hit the head and cause a severe injury if the person faints suddenly. Lying down is a good idea.

bluedolphin
Post 2

@ZipLine-- You need to go to a hospital immediately if you have overdosed. In such situations, do not waste time on the internet. Call the poison control center or go to a hospital. If you are experiencing overdose symptoms that prevent you from getting yourself to a hospital, call emergency services. In overdose cases, it's important to act fast so that medical treatment can be carried out before all of the drug enters the bloodstream.

The symptoms you have are Advil overdose symptoms. Stomach pain, nausea, vomiting, drowsiness dizziness and headaches are possible. If you don't see a doctor at this point, there is a chance that the symptoms will worsen. It depends on the drug dose and your biological sensitivity. But if you don't seek help in this state, you will not be able to if more severe problems like unconsciousness occurs.

turquoise
Post 1

I think I may have overdosed on Advil. I have ibuprofen overdose symptoms like drowsiness, dizziness and nausea. What should I do?

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email